Kentucky, 2004Damaging Wind in Kentucky, July 6, 2004
July 6, 2004 · NWS ILN · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 6, 2:55 PM EST, 2 hours 25 minutes earlier.
Area forecast discussion, Jul 6, 2:55 PM EST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
355 PM EDT TUE JUL 6 2004
.SHORT TERM(TNGT-THU NGT)...
MODELS HAVE COME INTO GOOD AGREEMENT IN BRINGING FRONT THROUGH AREA
OVERNIGHT TONIGHT AND WEDNESDAY. BEST CHANCE FOR PRECIPITATION
APPEARS TO BE LATER THIS EVENING AND OVERNIGHT. WILL CONTINUE TO
FORECAST LIKELY POPS OVERNIGHT AND INTO WEDNESDAY MORNING. SEEMS
SECONDARY TROUGH WILL CLEAR A BIT SLOWER THAN PREVIOUSLY
THOUGHT. WITH 30 KNOT WIND FIELDS EXPECTED AT 850 MB TONIGHT THREAT
FOR HIGH WINDS EXISTS. WILL ALSO MENTION HEAVY RAINFALL. WITH
SECONDARY TROF MOVING SLOWER WILL MAINTAIN LOW CHANCE RAIN THROUGH
WEDNESDAY EVENING/NIGHT. HI PRESSURE BEGINS TO BUILD IN THURSDAY AND
THURSDAY NIGHT. WILL MAINTAIN TEMPERATURES CLOSE TO CURRENT
FORECAST.
&&
.LONG TERM(FRI-MON)...
HIGH PRESSURE BUILDS ON FRIDAY AND IT APPEARS THAT DRY WEATHER
SHOULD PERSIST THROUGH SUNDAY AS THE GFS HAS SLOWED THE PROGRESSION
OF AN APPROACHING FRONT. THEN...SUNDAY NIGHT INTO MONDAY...THE
BOUNDARY SAGS ACROSS THE AREA BEFORE PUSHING NORTH AGAIN ON
TUESDAY...AND MAINTAINING CHANCE POPS SEEMS TO BE A PRUDENT CHOICE.
NOT SURPRISINGLY...WITH THE GIVEN SCENARIO...GUIDANCE TEMPS HAVE
INCREASED AGAIN THROUGH THIS PERIOD. THIS LOOKS REASONABLE ...WITH
MAINLY MID 80S FOR DAILY HIGHS SATURDAY THROUGH MONDAY.
&&
.AVIATION (18Z-18Z)...
WITH WARM FRONT NORTH...AREA IS CAPPED AND MORE STABLE THAN
SURROUNDING CWAS. STILL EXPECT ISOLATED TSRA TO SPROUT LATE THIS
AFTERNOON AND HAVE CONTINUED TO COVER THIS WITH CB.
BEST CHANCE FOR TSRA WILL BE LATE TONIGHT...AROUND 08Z...WHEN FRONT
APPROACHES ACCOMPANIED BY LOW LEVEL JET.
MUCH OF AREA IS UNDER MODERATE RISK FOR SEVERE. SPECIAL 18Z
SOUNDING SENT UP AS PER SPC REQUEST.
CONDITIONS MAINLY VFR THROUGH FORECAST...EXCEPT MVFR WHERE TSRA
OCCUR.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.
OH...NONE.
&&
Hazardous weather outlook, Jul 6, 3:30 AM EST, 13 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
430 AM EDT TUE JUL 6 2004
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-070830-
ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH-
CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH-
DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN-
FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH-
HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH-
LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH-
OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN-
ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH-
UNION IN-WARREN OH-WAYNE IN-
430 AM EDT TUE JUL 6 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.
.DAY ONE...TODAY
A COLD FRONT WILL APPROACH THE REGION TONIGHT. THE INTERACTION OF
THIS FRONT WITH A WARM...MOIST AIRMASS WILL CAUSE SHOWERS AND
THUNDERSTORMS TO DEVELOP OVERNIGHT. SOME THUNDERSTORMS MAY REACH
SEVERE LIMITS. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING
WINDS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED OVERNIGHT.
In the hours before
Local storm report, Jul 6, 11:26 AM EST, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1226 PM EDT TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1038 PM TORNADO 3 SW WEST MILTON 39.92N 84.37W
07/03/2004 F0 MIAMI OH NWS STORM SURVEY
THIS EVENT WAS ORIGINALLY REPORTED AS THUNDERSTORM WIND
DAMAGE IN THE LSR ISSUED 945 AM EDT SUNDAY JULY 4 2004.
NOTE THE CORRECTED EVENT TIME.
&&
BCSpecial weather statement, Jul 6, 11:38 AM EST, 5 hours 42 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-062100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1238 PM EDT TUE JUL 6 2004
...SEVERE WEATHER POSSIBLE...
A COLD FRONT IS APPROACHING THE LOWER GREAT LAKES AND OHIO VALLEY.
THIS FRONT WILL INTERACT WITH A WARM...MOIST AND VERY UNSTABLE
AIRMASS. DUE TO INCREASING INSTABILITY AND WINDS...THE STORM
PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED WESTERN OHIO...
SOUTHEAST INDIANA...AND PARTS OF NORTH CENTRAL KENTUCKY IN A MODERATE
RISK FOR SEVERE WEATHER. THE REMAINDER OF THE AREA...INCLUDING
CENTRAL OHIO...CONTINUES TO BE UNDER A SLIGHT RISK FOR SEVERE
THUNDERSTORMS.
THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE
HAIL.
SPOTTER ACTIVATION MAY BE REQUIRED.
STAY TUNED TO NOAA WEATHER ALL HAZARDS RADIO AND OTHER LOCAL MEDIA
FOR FURTHER DETAILS OR UPDATES.
Thunderstorm Wind, Owen
- When
- July 6, 5:20 PM EST to 5:23 PM EST
- Where
- Owen County, 3 mi N of Owenton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.583, -84.833
Trees were knocked down along State Route 845.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, July 6, 20041 injured · $424,000 · 50 kt wind · 26 events
- Hail and Damaging Winds in Texas, July 6 to 7, 2004$565,000 · 1.75 in hail · 23 events
- Hail and Damaging Winds in Texas, July 6 to 7, 2004$280,000 · 2.5 in hail · 8 events
- Hail and Damaging Winds in Indiana, July 6, 2004$71,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Illinois, July 6, 2004$53,000 · 1 in hail · 13 events
- Flood and Hail in Oklahoma, July 6 to 7, 2004$26,000 · 1.75 in hail · 25 events
- Hail and Damaging Wind in Michigan, July 6, 2004$70,000 · 2 in hail · 4 events
- Hail and Damaging Winds in Mississippi, July 6, 2004$51,000 · 1.75 in hail · 3 events
- Hail and Damaging Winds in Kentucky, July 6, 2004$1,000 · 2 in hail · 34 events
- Flash Flood and Hail in Kansas, July 6, 2004$30,000 · 70 kt wind · 7 events
- Damaging Wind in Tennessee, July 6, 2004$40,000 · 65 kt wind · 1 event
- Flash Flood and Damaging Winds in Kansas, July 6, 2004$25,000 · 65 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417132.